Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Taking onglyza, amlopress for diabetes. Do they cause weight gain? How to control burning feet?

User rating for this question
Poor
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
i am male 53 years 5ft 11 inch 100kgs, have diabetes type II my sugar fasting is 125 after lunch is 190
i take morning gluconorm sr 1mg onglyza 5mg amlopress z and in night i take gluconorm sr 1mg, tonact 20, and matlida forte
please let me if these are making me put on weight what dose i can to control it better my feet burn ,
regarding cholesterol is 193, ref range <200 trigycerides 129 <150
hdl 49.44 -40-60 ldl 118.46- <100
vldl 25.80 <30
i take tonact20 1 in night
regards
XXXXXX
Posted Sat, 27 Apr 2013 in Diabetes
 
 
Answered by Dr. Rahul Tawde 15 minutes later
Dear XXXXXXX
Thanks for writing in. None of the medications you taking result in weight gain. Gluconorm SR contains metformin which in fact causes mild weight loss. Onglyza contains saxagliptin which is weight neutral. Other medications have no effect on weight. So these medications are not to be blamed. You have to review your diet and walking. One other possibility is -if your sugar values were previously uncontrolled you could have lost weight which now you have regained because sugar values have normalized. Your glycemic control is not bad - the recommended range is FBS <130 and PPBS < 180. No need to increase the medicine continue the same dose. Check your HbA1c. For burning feet take vitamin B12 and calcium tablets.
Hope this helps
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor